I'd definitely talk to your doctor or at least a pharmacist and see if there is any kind of side effect noted, on the thyroid meds especially, regarding hair. It sure wouldn't be surprising. I don't know about whether birth control pills are implicated in thinning hair, but was wondering why you're on bc at 44? (Unless late fertility runs in your family, you might not need it.) There might be an interaction going between the things you take.
It seems like if it were a vitamin deficiency, you'd see other signs, like your nails splitting or something like that, but there is never any harm in beefing up your vitamins.
I never thought about medicine interactions. I had read that the androgen level in some bc pills can cause hair loss and there are bc pills that have very low androgen levels and might be better, but I don't know. I have been thinking about going off bc. I take it to balance my hormones. After had my daughter in my 20's, I would have rage episodes and I didn't know where they were coming from. and I suffered with those episodes for years before I figured out what it was. I always thought it was stress being a single mom in the miltary working crazy hours and moving around every couple years with a daughter who had some medical conditions that kept me up with her every night for about four or five years. But, when my daughter was about 10 (i've been a single mom since my daughter was born. she's 19 now) my schedule and home life calmed down I would experience these rage episodes from perfectly calm states like sitting watching tv and i would suddenly feel "something" rushing through my body and then I would physically feel the rage rising. I was quite aware of it but couldn't stop it. When this happened, if my daughter were around, I would have to tell my daughter to go to her room and not come out until I said it was ok because anyone who tried to talk to me or even looked at me I would explode on them. After experiencing this sensation, I realized it was a physical cause not a mental one. Before I was so stressed and tired all the time, I never realized the difference. finally figured out it was a hormone fluxuation. the bc has kept me steady all this time so it's like heaven and I'm actually afraid of going off them because i don't know what to expect.
Anyway, it sounds like I just need to make a point to see my doctor to see what might be going on. Maybe I should be changing up some medications. I've been just so used to taking them for so long.